Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Charleston, SC

July 1, 20128 counties in Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2012, 9:00 PM EDT for 8 counties in Georgia; Jasper County, South Carolina. It was in force for 60 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 9:00 PM EDT (01:00 UTC)
Expired
Jul 1, 2012, 10:00 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA, Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:04 PM EDTTSTM WND DMG2 Nne Pooler, GATHE PUBLIC REPORTED A FEW SHUTTERS AND SHINGLES BLOWN OFF HOUSE. 7 TREES WHERE ALSO SNAPPED ABOUT 30 FEET FROM THE GROUND. WIND WAS ESIMATED TO BE 70 MPH.
Jul 1, 9:04 PM EDTTSTM WND GST 702 Nne Pooler, GATHE PUBLIC ESTIMATED 70 MPH WINDS. THE WIND RESULTED IN SHUTTER AND SHINGLE DAMAGE TO A HOME.
Jul 1, 9:08 PM EDTTSTM WND DMG1 Ne Tybee Island, GA*** 2 INJ *** LAW ENFORCEMENT REPORTED ONE TREE DOWN ON TOP OF A VECHILE ALONG LAUREL AVE. TWO PEOPLE WERE INJURIED AND TRANSPORTED VIA EMS. EXTENT OF INJURIES ARE UNKNOWN.
Jul 1, 9:09 PM EDTTSTM WND DMG1 Nne Reidsville, GALAW ENFORCEMENT REPORTED ONE TREE DOWN ALONG HIGHWAY 23.
Jul 1, 9:11 PM EDTTSTM WND DMGPooler, GALARGE TREE LIMBS DOWN.
Jul 1, 9:15 PM EDTTSTM WND DMG1 Sse Savannah Airport, GA1 TREE DOWN AT CHATHAM COUNTY MOSQUITO CONTROL.
Jul 1, 9:20 PM EDTTSTM WND DMG1 Ssw Savannah, GALAW ENFORCEMENT REPORTED ONE TREE DOWN ON TOP OF THREE VEHCLIES ALONG EAST 50TH STREET. NO INJURIES.
Jul 1, 9:22 PM EDTTSTM WND DMG4 Ese I-16/I-95 Interch, GATHE PUBLIC REPORTED 1 LARGE TREE DOWN ON A TRAILER ALONG HIGHWAY 17 SOUTH.
Jul 1, 9:25 PM EDTTSTM WND DMG1 Ssw Savannah, GAA TRAINED WEATHER SPOTTER REPORTED TREES DOWN NEAR MEMORIAL HOSPITAL IN DOWNTOWN SAVANNAH.
Jul 1, 9:25 PM EDTTSTM WND GST 701 Ssw Savannah, GATRAINED WEATHER SPOTTER ESTIMATED 60-70 MPH WINDS NEAR MEMORIAL HOSPITAL IN SAVANNAH.
Jul 1, 9:28 PM EDTTSTM WND DMG3 Nne Burroughs, GALAW ENFORCEMENT REPORTED ONE TREE DOWN ALONG THE INTERSECTION OF HIGHWAY 17 AND QUACCO ROAD.
Jul 1, 9:31 PM EDTTSTM WND GST 573 Nne Hinesville, GATHE AWOS AT FORT STEWART MEASURED A PEAK WIND GUST OF 57 MPH.
Jul 1, 9:43 PM EDTTSTM WND DMGHinesville, GAA COUNTY OFFICIAL REPORTED A FEW TREES DOWN NEAR HINESVILLE GEORGIA.
Jul 1, 9:45 PM EDTTSTM WND DMGMidway, GAA COUNTY OFFICIAL REPORTED SEVERAL TREES DOWN NEAR MIDWAY GEORGIA.
Jul 1, 9:57 PM EDTTSTM WND DMGLudowici, GALAW ENFORCEMENT REPORTED ON TREE DOWN ON TOP OF A HOUSE ALONG COTTAGE STREET. PEOPLE ARE TRAPPED INSIDE. INJURIES UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 2:01 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4879 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS52 KCHS 020100
SVRCHS
GAC029-031-051-103-109-179-183-267-SCC053-020200-
/O.NEW.KCHS.SV.W.0121.120702T0100Z-120702T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM GORDONIA
  ALTAMAHA STATE PARK TO PINEORA TO 9 MILES NORTHEAST OF FORT PULASKI
  NATIONAL MONUMENT...MOVING SOUTH AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BAY...DAISY...SAVANNAH AIRPORT...HUTCHINSON ISLAND...RIVERSIDE...
  WILMINGTON ISLAND...WHITE BLUFF...SANDFLY...WINDSOR FOREST...WASSAW
  ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3217 8219 3228 8200 3227 8197 3231 8195
      3247 8168 3202 8083 3197 8085 3172 8113
      3163 8112 3158 8115 3158 8119 3161 8119
      3165 8126 3164 8143 3170 8147 3167 8186
      3178 8196 3184 8208 3188 8212 3191 8223
TIME...MOT...LOC 0100Z 017DEG 34KT 3201 8220 3226 8147
          3208 8086

$$
2 follow-up statements
793 
WWUS52 KCHS 020125
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT SUN JUL 1 2012

SCC053-020133-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-120702T0200Z/
JASPER SC-
925 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3217 8219 3227 8197 3231 8195 3247 8168
      3220 8117 3206 8110 3202 8083 3200 8083
      3172 8113 3163 8112 3158 8115 3158 8119
      3161 8119 3165 8126 3165 8143 3170 8147
      3167 8186 3178 8196 3188 8212 3191 8223
TIME...MOT...LOC 0123Z 017DEG 34KT 3180 8227 3205 8154
          3187 8093

$$

GAC029-031-051-103-109-179-183-267-020200-
/O.CON.KCHS.SV.W.0121.000000T0000Z-120702T0200Z/
TATTNALL GA-EVANS GA-BULLOCH GA-EFFINGHAM GA-LIBERTY GA-BRYAN GA-
CHATHAM GA-LONG GA-
925 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR LONG...CHATHAM...BRYAN...LIBERTY...SOUTHERN EFFINGHAM...SOUTHERN
BULLOCH...EVANS AND TATTNALL COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES SOUTH OF ALTAMAHA TO LANIER TO WASSAW ISLAND...MOVING SOUTH AT
40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BAY...BELFAST...BELLVILLE...BLITCHTON...BLOOMINGDALE...
BROOKLET...CLAXTON...COLLINS...DAISY...DENMARK...DONALD...EDEN...
ELLABELL...FLEMINGTON...FORT MCALLISTER...FORT PULASKI NATIONAL
MONUMENT...FORT STEWART...GARDEN CITY...GLENNVILLE...GORDONIA
ALTAMAHA STATE PARK...GROVELAND...GUM BRANCH...HAGAN...HALFMOON
LANDING...HINESVILLE...I-16/I-95 INTERCHANGE...ISLE OF HOPE...
KELLER...LANIER...LEEFIELD...LUDOWICI...MANASSAS...MARLOW...
MCINTOSH...MEINHARD...MELDRIM...MENDES...MIDWAY...MONTEITH...
MONTGOMERY...NEVILS...OSSABAW SOUND...PEMBROKE...PINEORA...POOLER...
PORT WENTWORTH...REIDSVILLE...RETREAT...RICEBORO...RICHMOND HILL...
SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SKIDAWAY ISLAND...ST.
CATHERINES ISLAND...STILSON...SUNBURY...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WALTHOURVILLE...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH
ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...CROSSROADS AND
RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF BLOWING DOWN TREES...TREE LIMBS AND 
POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3217 8219 3227 8197 3231 8195 3247 8168
      3220 8117 3206 8110 3202 8083 3200 8083
      3172 8113 3163 8112 3158 8115 3158 8119
      3161 8119 3165 8126 3165 8143 3170 8147
      3167 8186 3178 8196 3188 8212 3191 8223
TIME...MOT...LOC 0123Z 017DEG 34KT 3180 8227 3205 8154
          3187 8093

$$
352 
WWUS52 KCHS 020142
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EDT SUN JUL 1 2012

GAC031-103-020150-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-120702T0200Z/
BULLOCH GA-EFFINGHAM GA-
942 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EFFINGHAM AND
SOUTHERN BULLOCH COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3217 8219 3221 8211 3207 8138 3213 8114
      3206 8110 3202 8083 3200 8083 3172 8113
      3163 8112 3158 8115 3158 8119 3161 8119
      3165 8126 3166 8143 3170 8147 3167 8186
      3178 8196 3188 8212 3191 8223
TIME...MOT...LOC 0140Z 017DEG 34KT 3172 8247 3197 8174
          3179 8113

$$

GAC029-051-109-179-183-267-020200-
/O.CON.KCHS.SV.W.0121.000000T0000Z-120702T0200Z/
TATTNALL GA-EVANS GA-LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-
942 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR LONG...CHATHAM...BRYAN...LIBERTY...SOUTHERN EVANS AND TATTNALL
COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES SOUTHWEST OF ALTAMAHA TO 7 MILES WEST OF LETFORD TO OSSABAW
ISLAND...MOVING SOUTH AT 40 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELFAST...BELLVILLE...CLAXTON...COLLINS...DAISY...
DONALD...FLEMINGTON...FORT MCALLISTER...FORT PULASKI NATIONAL
MONUMENT...FORT STEWART...GARDEN CITY...GLENNVILLE...GORDONIA
ALTAMAHA STATE PARK...GUM BRANCH...HAGAN...HALFMOON LANDING...
HINESVILLE...I-16/I-95 INTERCHANGE...ISLE OF HOPE...KELLER...
LUDOWICI...MANASSAS...MCINTOSH...MENDES...MIDWAY...MONTGOMERY...
OSSABAW SOUND...REIDSVILLE...RETREAT...RICEBORO...RICHMOND HILL...
SANDFLY...SAVANNAH...SKIDAWAY ISLAND...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WALTHOURVILLE...
WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON
ISLAND...WINDSOR FOREST AND CROSSROADS.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING STRUCTURAL 
DAMAGE AND HAVE BLOWN DOWN TREES...TREE LIMBS AND POWERLINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3217 8219 3221 8211 3207 8138 3213 8114
      3206 8110 3202 8083 3200 8083 3172 8113
      3163 8112 3158 8115 3158 8119 3161 8119
      3165 8126 3166 8143 3170 8147 3167 8186
      3178 8196 3188 8212 3191 8223
TIME...MOT...LOC 0140Z 017DEG 34KT 3172 8247 3197 8174
          3179 8113

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:20 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 1, 7:20 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT SUN JUL 1 2012

...THE DANGEROUS HEAT WAVE CONTINUES...
...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 10 PM THIS
EVENING...

.SYNOPSIS...
A STRONG UPPER RIDGE WILL PERSIST TODAY BEFORE WEAKENING AND
SHIFTING SOUTHWEST AWAY FROM THE AREA. AN INLAND SURFACE TROUGH
WILL STRENGTHEN AND SHIFT CLOSER TO THE COAST LATE NEXT WEEK INTO
THE WEEKEND...SUPPORTING MORE UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH MONDAY/...
UPSTREAM CONVECTION HAS CONSOLIDATED AS COLD POOL HAS DEVELOPED
ALOFT AND MUCH OF IT IS BEGINNING TO MAKE HEADWAY TOWARD THE
SOUTH AND SE. THERE IS NOTHING TO STOP IT NOW...ALTHOUGH SOME
WEAKENING COULD OCCUR NOW THAT WE ENTER THE NOCTURNAL REGION. IN
FACT THE MCS MAINTENANCE PROBABILITIES ARE 60-70 PERCENT.

HOWEVER...ACCORDING TO THE SPC MESO-ANALYSIS PAGE SBCAPES ARE
STILL AS HIGH AS 5000-5500 J/KG...WITH DCAPES NEAR 1800 J/KG.
LIFTED INDICES ARE AS LOW AS -14C WITH MID LEVEL LAPSE RATES STILL
NEAR -9C/KM. AN IMPRESSIVE THERMODYNAMIC ENVIRONMENT TO SAY THE
LEAST. GIVEN THAT SIGNIFICANT HAIL INDEX IS NEAR 2 AND MUCH OF OUR
FAT CAPE IS ALOFT WITH LIFTED 0-3 KM CAPE...LARGE HAIL REMAINS
LIKELY GIVEN THE INTENSE UPDRAFT STRENGTH. PLUS WITH THE
AFOREMENTIONED DCAPES...STRONG DOWN BURSTS OF WIND WILL ALSO OCCUR
IN SOME OF THE STORMS. THUS WE SEE NO REASON TO DEVIATE FROM THE
ONGOING SEVERE THUNDERSTORM WATCH WHICH REMAINS IN EFFECT FOR ALL
AREAS UNTIL 10 PM. IT REMAINS POSSIBLE THAT WE MAY EVEN NEED TO
EXTEND THE WATCH FOR SOME AREAS AFTER THAT TIME...PENDING LATEST
RADAR TRENDS AND CONVECTIVE PARAMETERS LATER THIS EVENING.

WE HAVE ADJUSTED OUR POP FORECAST TO SHOW INCREASING CHANCES OF
CONVECTION FROM NORTH AND NW TO SOUTH AND SE THROUGH THE FIRST
PART OF TONIGHT. HIGHEST COVERAGE WILL BE IN THE SCATTERED TO
NUMEROUS RANGE...WITH ACTIVITY IMPACTING AREAS FROM BERKELEY AND
CHARLESTON COUNTY TO JENKINS AND SCREVEN EARLY. THIS ACTIVITY WILL
TAKE UNTIL 10-11 PM UNTIL IT REACHES PLACES FROM BEAUFORT TO
CHATHAM...EVANS AND TATTNALL. THE STORMS WILL LIKELY BE WEAKENING
SOME BY THE TIME THEY REACH THE REST OF SE GA BY MIDNIGHT OR SO.

WE HAVE CANCEL THE EXCESSIVE HEAT WARNING SINCE MOST PLACES HAVE
SEEN THEIR HEAT INDEX DROP TO NEAR 110 DEGREES OF LOWER. PLUS WITH
THE INCREASE IN CLOUDINESS AND THE UPCOMING CONVECTION THEY WILL
CONTINUE TO DROP. ONCE THE PRECIPITATION MOVES INTO THE CWFA WE
WILL EXPERIENCE CONSIDERABLE EVAPORATIONAL COOLING...WITH LARGE
TEMP DROPS IN A SHORT PERIOD OF TIME. WE HAVE MADE SOME
ADJUSTMENTS TO ACCOUNT FOR THE RAIN-COOLER AIR MASS...SHOWING MOST
LOWS DOWN INTO THE LOWER AND MIDDLE 70S. HOWEVER...PLACES THAT
ESCAPE THE RAIN WILL STILL HOLD IN THE UPPER 70S OR EVEN NEAR 80.
EITHER WAY...WHEN COMBINED WITH HIGH RELATIVE HUMIDITY...AN
UNCOMFORTABLY STICKY NIGHT FOR THE AREA.

OUTSIDE CHANCE OF SOME LATE NIGHT FOG IN LOCATIONS THAT GET
RAINFALL. PROBABILITIES ARE STILL TOO LOW TO REFRAIN FROM
INCLUDING IN THE GRIDS HOWEVER.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MONDAY...AS THE UPPER LEVEL RIDGE WEAKENS ITS GRIP ON THE AREA...THE
CAP WILL WEAKEN AND THIS COMBINED WITH UPPER LEVEL DISTURBANCES
TRAVERSING AROUND THE NORTHEAST SIDE OF THE UPPER LEVEL RIDGE WILL
GIVE US A THREAT FOR UNSETTLED WEATHER. 12Z MODELS AND ESPECIALLY
THE GFS ONCE AGAIN DEVELOP EXTREME INSTABILITY MONDAY AFTERNOON WITH
CAPE VALUES POSSIBLY IN EXCESS OF 6000 J/KG. THE STORM PREDICTION
CENTER HAS MAINTAINED A SLIGHT RISK ZONE FOR SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE KEY TO THE AMOUNT OF INSTABILITY ON
MONDAY AS WELL AS THREAT FOR PRECIPITATION AND THE AFTERNOON HEAT
INDICES IS WHAT HAPPENS WITH CONVECTION THIS EVENING. IF A STRONG
COMPLEX OF THUNDERSTORMS WORKS OVER THE ENTIRE CWA THIS EVENING THEN
THE HEAT INDEX...AFTERNOON INSTABILITY AND THREAT FOR THUNDERSTORMS
FOR MONDAY AND LIKELY MONDAY EVENING WILL BE NEGATIVELY IMPACTED.
FOR NOW WILL BASICALLY MAINTAIN THE PREVIOUS FORECAST THAT INCLUDES
HIGHS FROM 95 TO 100 INLAND...AFTERNOON HEAT INDICES FROM 110 TO
114 AWAY FROM THE COAST AND A CHANCE FOR LATE DAY THUNDERSTORMS IN
THE NORTHWEST AND A SLIGHT CHANCE ELSEWHERE. WE HAVE ISSUED A HEAT
ADVISORY FOR THE ENTIRE AREA VALID FROM 11 AM TO 8 PM MONDAY.

MONDAY NIGHT...AFTER THE THREAT FOR EVENING THUNDERSTORMS...THE
THREAT FOR PRECIPITATION SHOULD DIMINISH. LOWS WILL MAINLY BE IN THE
MID TO UPPER 70S.

TUESDAY AND WEDNESDAY...THE GENERAL SYNOPTIC PATTERN WILL CONTINUE
INTO MID WEEK...WITH THE INLAND SURFACE TROUGH STRENGTHENING AND
SHORTWAVE ENERGY SHIFTING SOUTHEAST INTO THE FORECAST AREA. AT
THIS TIME...MODELS ARE SUGGESTING THAT SUBSEQUENT SHORTWAVES WILL
BE COMPARATIVELY WEAKER THAN WHAT IS SEEN FOR MONDAY NIGHT. HAVE
THUS CAPPED SHOWER/THUNDERSTORM POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR BOTH DIURNAL CONVECTION...AS WELL AS ANY NOCTURNAL
CONVECTION RESULTING FROM UPPER LEVEL SUPPORT AND/OR DOWNSTREAM
PROGRESSION OF EARLIER ORGANIZED SYSTEMS. HEIGHTS ALOFT WILL
CONTINUE TO FALL...AS A BROAD UPPER TROUGH BUILDS DOWN THE EAST
COAST. HIGH TEMPERATURES WILL STILL BE ABOVE SEASONAL
NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON
TUESDAY AND THE LOW TO MID 90S BY WEDNESDAY. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES INLAND BOTH AFTERNOONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A TROUGH ALOFT WILL PERSIST ALONG THE EAST COAST INTO THE
WEEKEND...WHILE DEEP MOISTURE REMAINS EMBEDDED WITHIN A SURFACE
TROUGH SLIPPING TOWARD THE COASTLINE THROUGH THE PERIOD. HIGH
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH
AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. DEEP
MOISTURE AND CONVERGENCE WITHIN THE NEARBY SURFACE
TROUGH...COMBINED WITH SHORTWAVE ENERGY EMBEDDED WITHIN THE TROUGH
ALOFT...WILL SUPPORT IMPROVED CONVECTIVE POTENTIAL EACH DAY.
DECENT MODEL CONSENSUS PROVIDES ENOUGH CONFIDENCE TO INCREASE POPS
INTO THE 30 PERCENT RANGE...MAINLY DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EARLY EVENING HOURS LATE WEEK THROUGH THE
WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
CONVECTION WILL CONTINUE TO APPROACH THE TERMINALS THIS
EVENING...IMPACTING KCHS FROM 00-02Z AND AT KSAV FROM 02-04Z. TSTMS
WILL PRODUCE GUSTY WINDS AND HEAVY RAINS...REASULTING IN PERIODIC
MVFR CONDITIONS DURING THIS TIME.

FOR LATE TONIGHT IF CLOUD COVER DIMINISHES ENOGUH THERE IS A CONCERN
FOR MVFR CONDITIONS TO RETURN FROM ABOUT 10-13Z IF ANY LIGHT FOG IS
ABLE TO FORM.

FOR THE BALANCE OF MONDAY WE ARE SHOWING VFR CONDITIONS...ALTHOUGH
THE RISK REMAISN FOR SOME LATE DAY CONVECTION TO OCCUR. PROSPECTS
ARE TOO MINIMAL TO INCLUDE AT THIS TIME WITH THE 00Z TAFS.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.

&&

.MARINE...
THE RIM OF THE ATLANTIC RIDGE ACROSS THE WATERS THIS EVENING WILL
GIVE WAY TO MORE CYCLONIC CIRCULATION TONIGHT AS CONVECTION
ASSOCIATED WITH THE INLAND TROUGH ATTEMPTS TO MOVE INTO THE AREA.
SOME OF THESE STORMS WILL BE LOCALLY STRONG OR SEVERE WITH
DAMAGING WINDS AND LARGE HAIL TO OCCUR. IF YOU/RE STILL OUT ON THE
WATERS...IT IS HIGHLY RECOMMENDED THAT YOU MAKE IT BACK TO A SAFE
PORT BEFORE STORMS START MOVING IN AFTER 8 OR 9 PM. THE CONVECTION
WILL DISRUPT THE GRADIENT WIND FIELDS...BUT OUTSIDE OF THE
CONVECTION...SOUTHERLY WINDS WILL BE NEAR 15 KT EARLY...THEN DROP
OFF ABOUT 5 KT LATE AS THEY VEER A LITTLE MORE TOWARD THE SW. SEAS
WILL HOLD AROUND 2-3 FT...ALTHOUGH SOME OCCASIONAL 4 FOOTERS WILL
OCCUR OUT NEAR 20 NM OR FURTHER OFF THE COAST.

MONDAY THROUGH FRIDAY...THE MARINE AREA WILL BE LOCATED BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE
WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR
BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS BETWEEN 1
TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER
MARINE ZONES.

THE INLAND SURFACE TROUGH IS EXPECTED TO STRENGTHEN BY MID
WEEK...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE
HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES
BY WEDNESDAY AND THURSDAY...HOWEVER WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES
WILL RESULT IN THE THREAT FOR SHALLOW COASTAL FLOODING NEAR THE
TIMES OF HIGH TIDE DURING THE EVENING HOURS...POSSIBLY BEGINNING
LATE MONDAY AND LIKELY EXTENDING THROUGH MUCH OF THE UPCOMING
WEEK. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR SHALLOW
COASTAL FLOODING IS IN THE CHARLESTON AND COASTAL COLLETON AREAS.

&&

.CLIMATE...
RECORD HIGHS - SUNDAY...JULY 1
KCHS... 100/1970
KCHL... 101/1902
KSAV... 102/1990

RECORD HIGHS - MONDAY...JULY 2
KCHS... 99/1996
KCHL... 101/1931
KSAV... 101/1931 AND PREVIOUS YEARS

RECORD HIGH MINIMUMS - SUNDAY...JULY 1

KCHS... 77/1986
KCHL... 86/1998
KSAV... 81/1897

RECORD HIGH MINIMUMS - MONDAY...JULY 2

KCHS... 78/1987
KCHL... 82/1998
KSAV... 79/1902

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 1, 6:19 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT SUN JUL 1 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
022230-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY-
619 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT.

AMZ330-350-352-354-022230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
619 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH AT LEAST 1 AM MONDAY.

AMZ374-022230-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
619 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
IMPACT THE OUTER GEORGIA WATERS LATE THIS EVENING OR OVERNIGHT. A
FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND SEVERE HAIL. THE MOST
LIKELY OF ANY SEVERE WEATHER WILL BE BETWEEN 11 PM AND 3 AM.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH
3 AM MONDAY.

SCZ049-050-022230-
COASTAL COLLETON-CHARLESTON-
619 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS
ARE POSSIBLE TUESDAY.

TIDES...ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND
PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING WITH THE EVENING HIGH
TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED
AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT.

In the hours before

Local storm report, Jul 1, 8:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
830 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             ALLENDALE               33.01N  81.31W
07/01/2012  E0.70 INCH       ALLENDALE          SC   PUBLIC

            THE PUBLIC REPORTED DIME SIZE HAIL.

&&

EVENT NUMBER CHS1200406

DPB
Local storm report, Jul 1, 8:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     SYCAMORE                33.04N  81.22W
07/01/2012                   ALLENDALE          SC   EMERGENCY MNGR

            AN EMERGENCY MANAGER REPORTED ONE TREE DOWN IN SYCAMORE
            SOUTH CAROLINA.

&&

EVENT NUMBER CHS1200407

DPB
Local storm report, Jul 1, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     MARTIN                  33.07N  81.48W
07/01/2012                   ALLENDALE          SC   EMERGENCY MNGR

            AN EMERGENCY MANAGER REPORTED A POWER LINE DOWN IN
            MARTIN SOUTH CAROLINA.

&&

EVENT NUMBER CHS1200408

DPB
Local storm report, Jul 1, 8:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     CLYO                    32.48N  81.27W
07/01/2012                   EFFINGHAM          GA   PUBLIC

            THE PUBLIC REPORTED DAMAGE TO A SHED FROM WIND
            APPROXIMATELY 70 MPH.

&&

EVENT NUMBER CHS1200409

DPB
Local storm report, Jul 1, 8:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     CLYO                    32.48N  81.27W
07/01/2012  E70 MPH          EFFINGHAM          GA   PUBLIC

            THE PUBLIC ESTIMATED 70 MPH WINDS WHICH RESULTED IN
            SHED DAMAGE.

&&

EVENT NUMBER CHS1200410

DPB
Local storm report, Jul 1, 8:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     BARTON                  32.92N  81.29W
07/01/2012                   ALLENDALE          SC   EMERGENCY MNGR

            AN EMERGENCY MANAGER REPORTED LARGE LIMBS DOWN ON
            ROADWAY IN BARTON SOUTH CAROLINA.

&&

EVENT NUMBER CHS1200411

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:25 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Screven65 min
Jul 1, 9:05 PM EDTSpecial Marine WarningCHS85 min
Jul 1, 9:50 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh, Tattnall55 min
Jul 1, 9:57 PM EDTSpecial Marine WarningCHS93 min
Jul 1, 10:23 PM EDTSpecial Marine WarningCHS67 min
Jul 1, 11:26 PM EDTSpecial Marine WarningCHS64 min
Jul 2, 12:27 AM EDTSpecial Marine WarningCHS64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.